Inventiones mathematicae

, Volume 182, Issue 3, pp 513–584 | Cite as

Continuity of the radius of convergence of differential equations on p-adic analytic curves

Article

Abstract

This paper deals with connections on non-archimedean, especially p-adic, analytic curves, in the sense of Berkovich. The curves must be compact but the connections are allowed to have a finite number of meromorphic singularities on them. For any choice of a semistable formal model of the curve, we define a geometric, intrinsic notion of normalized radius of convergence of a full set of local solutions as a function on the curve, with values in (0, 1]. For a sufficiently refined choice of the semistable model, we prove continuity, logarithmic concavity and logarithmic piece-wise linearity of that function. We introduce and characterize Robba connections, that is connections whose sheaf of solutions is constant on any open disk contained in the curve, precisely as it happens in the classical case.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    André, Y.: Period mappings and differential equations. In: From ℂ to ℂp, MSJ Memoirs 12. Tôhoku-Hokkaidô Lectures in Arithmetic Geometry, With appendices by F. Kato and N. Tsuzuki. Mathematical Society of Japan, Tokyo (2003). viii+246 Google Scholar
  2. 2.
    André, Y.: Sur la conjecture des p-courbures de Grothendieck-Katz et un problème de Dwork. Geometric Aspects of Dwork Theory, vol. I, pp. 55–112. de Gruyter, Berlin (2004) Google Scholar
  3. 3.
    Baker, M.H.: An introduction to Berkovich analytic spaces and non-archimedean potential theory on curves in p-adic geometry. In: Savitt, D., Thakur, D.S. (eds.) Lectures from the 2007 Arizona Winter School. University Lecture Series, vol. 45, pp. 123–173. American Mathematical Society, Providence (2008) Google Scholar
  4. 4.
    Baker, M.H., Rumely, R.: Potential Theory on the Berkovich Projective Line. Book in preparation, available online at www.math.uga.edu/rr/NewBerkBook.pdf
  5. 5.
    Baldassarri, F.: Differential modules and singular points of p-adic differential equations. Adv. Math. 44(2), 155–179 (1982) MATHCrossRefMathSciNetGoogle Scholar
  6. 6.
    Baldassarri, F.: Formal models of analytic curves over a non-archimedean field (in preparation) Google Scholar
  7. 7.
    Baldassarri, F.: Convergence polygons of differential equations on p-adic analytic curves (in preparation) Google Scholar
  8. 8.
    Baldassarri, F., Di Vizio, L.: Continuity of the radius of convergence of p-adic differential equations on Berkovich analytic spaces. arXiv:0709.2008v3 [math.NT]
  9. 9.
    Berkovich, V.G.: Spectral Theory and Analytic Geometry over Non-Archimedean Fields. Mathematical Surveys and Monographs, vol. 33. American Mathematical Society, Providence (1990) MATHGoogle Scholar
  10. 10.
    Berkovich, V.G.: Étale cohomology for non-Archimedean analytic spaces. Inst. Hat. Études Sci., Publ. Math. 78, 5–161 (1993) MATHCrossRefMathSciNetGoogle Scholar
  11. 11.
    Berkovich, V.G.: Vanishing cycles for formal schemes. Invent. Math. 115(3), 539–571 (1994) MATHCrossRefMathSciNetGoogle Scholar
  12. 12.
    Berkovich, V.G.: Smooth p-adic analytic spaces are locally contractible. Invent. Math. 137, 1–83 (1999) MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Berkovich, V.G.: Smooth p-adic analytic spaces are locally contractible. II. In: Geometric Aspects of Dwork Theory. Vols. I, II, pp. 293–370. de Gruyter, Berlin (2004) Google Scholar
  14. 14.
    Berkovich, V.G.: Integration of One-Forms on p-adic Analytic Spaces. Annals of Mathematics Studies, vol. 162. Princeton University Press, Princeton (2007) Google Scholar
  15. 15.
    Bosch, S.: Lectures on Formal and Rigid Geometry. Preprintreihe des Mathematischen Instituts, vol. 378. Westfälische Wilhelms-Universität, Münster (2005) Google Scholar
  16. 16.
    Bosch, S., Lütkebohmert, W.: Stable reduction and uniformization of Abelian varieties. I. Math. Ann. 270(3), 349–379 (1985) MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Bosch, S., Lütkebohmert, W.: Formal and rigid geometry. I. Rigid spaces. Math. Ann. 295, 291–317 (1993) MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Bosch, S., Güntzer, U., Remmert, R.: Non-Archimedean Analysis. Grundlehren der Mathematischen Wissenschaften, vol. 261. Springer, Berlin (1984) MATHGoogle Scholar
  19. 19.
    Bosch, S., Lütkebohmert, W., Raynaud, M.: Néron Models. Ergebnisse der Mathematik, Series 3, vol. 21. Springer, Berlin (1990) MATHGoogle Scholar
  20. 20.
    Christol, G.: Rayons des solutions de l’équation de Dwork. Manuscript (2009) Google Scholar
  21. 21.
    Christol, G., Dwork, B.: Modules différentiels sur des couronnes. Univ. Grenoble. Annal. Inst. Fourier 44(3), 663–701 (1994) MATHMathSciNetGoogle Scholar
  22. 22.
    Christol, G., Mebkhout, Z.: Sur le théorème de l’indice des équations différentielles p-adiques. III. Ann. Math. 151(2), 385–457 (2000) MATHCrossRefMathSciNetGoogle Scholar
  23. 23.
    Christol, G., Mebkhout, Z.: Équations différentielles p-adiques et coefficients p-adiques sur les courbes. In: Cohomologies p-adiques et applications arithmétiques, II, vol. 279, pp. 125–183. SMF (2002) Google Scholar
  24. 24.
    de Jong, A.J.: Étale fundamental groups of non-Archimedean analytic spaces. Compos. Math. 97, 89–118 (1995) MATHGoogle Scholar
  25. 25.
    de Jong, A.J.: Families of curves and alterations. Ann. Inst. Fourier 47(2), 599–621 (1997) MATHMathSciNetGoogle Scholar
  26. 26.
    Dieudonné, J., Grothendieck, A.: Éléments de géométrie algébrique—chapitre IV, partie 3. Publ. Math. IHES 28, 5–255 (1966) Google Scholar
  27. 27.
    Dwork, B.: On the Tate constant. Comput. Math. 61, 43–59 (1987) MATHMathSciNetGoogle Scholar
  28. 28.
    Dwork, B., Gerotto, G., Sullivan, F.J.: An Introduction to G-Functions. Annals of Mathematics Studies, vol. 133. Princeton University Press, Princeton (1994) Google Scholar
  29. 29.
    Elkik, R.: Solutions d’équations à coefficients dans un anneau hensélien. Ann. Sci. ENS 6(4), 553–603 (1973) MATHMathSciNetGoogle Scholar
  30. 30.
    Engelking, R.: General Topology, 2nd edn. Sigma Series in Pure Mathematics, vol. 6. Heldermann Verlag, Berlin (1989) MATHGoogle Scholar
  31. 31.
    Fresnel, J., Matignon, M.: Sur les espaces analytiques quasi-compacts de dimension 1 sur un corps valué complet ultramétrique. Ann. Mat. Pura Appl. 145(4), 159–210 (1986) MATHCrossRefMathSciNetGoogle Scholar
  32. 32.
    Gachet, F.: Structure fuchsienne pour des modules différentiels sur une polycouronne ultramétrique. Rend. Sem. Mat. Univ. Padova 102, 157–218 (1999) MATHMathSciNetGoogle Scholar
  33. 33.
    Grauert, H., Remmert, R.: Über die Methode der diskret bewerteten Ringe in der nicht-archimedischen Analysis. Invent. Math. 2, 87–133 (1966) MATHCrossRefMathSciNetGoogle Scholar
  34. 34.
    Kedlaya, K.S.: Local monodromy for p-adic differential equations: an overview. Int. J. Number Theory 1, 109–154 (2005) MATHCrossRefMathSciNetGoogle Scholar
  35. 35.
    Kedlaya, K.S.: p-Adic Differential Equations. Cambridge Studies in Advanced Mathematics, vol. 125. Cambridge Univ. Press, Cambridge (2010) MATHGoogle Scholar
  36. 36.
    Lütkebohmert, W.: Formal-algebraic and rigid-analytic geometry. Math. Ann. 286, 341–371 (1990) MATHCrossRefMathSciNetGoogle Scholar
  37. 37.
    Pons, É.: Modules différentiels non solubles. Rayons de convergence et indices. Rend. Sem. Mat. Univ. Padova 103, 21–45 (2000) MATHMathSciNetGoogle Scholar
  38. 38.
    Pulita, A.: Rank one solvable p-adic differential equations and finite Abelian characters via Lubin-Tate groups. Math. Ann. 337(3), 489–555 (2007) MATHCrossRefMathSciNetGoogle Scholar
  39. 39.
    Robba, P., Christol, G.: Équations différentielles p-adiques. Applications aux sommes exponentielles. Actualités Mathématiques. Hermann, Paris (1994) Google Scholar
  40. 40.
    Temkin, M.: On local properties of non-Archimedean analytic spaces. Math. Ann. 318(3), 585–607 (2000) MATHCrossRefMathSciNetGoogle Scholar
  41. 41.
    Temkin, M.: Stable modification of relative curves. arXiv:0707.3953v2 [math.AG]
  42. 42.
    Young, P.T.: Radii of convergence and index for p-adic differential operators. Trans. Am. Math. Soc. 333, 769–785 (1992) MATHCrossRefGoogle Scholar

Copyright information

© Springer-Verlag 2010

Authors and Affiliations

  1. 1.Dipartimento di matematica pura e applicataUniversità di PadovaPadovaItaly

Personalised recommendations